Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 01:08:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 643415
  • Total Topics: 48956
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: atrial fibrillation / heart palpitations  (Read 935 times)

0 Members and 1 Guest are viewing this topic.

Offline Richy

  • Member
  • Posts: 10
atrial fibrillation / heart palpitations
« on: July 19, 2010, 02:47:51 PM »
Howdy,

I'm 61 now, and doing well considering all. I'm undetectable, Ts are in the 800s, and on Sustiva/Epivir/Videx (diagnosed in late 1998). I also take Boniva once a month, though I'm not a postmenopausal woman (what marketing, Sally). Back in 2003 I had some heart palpitations, but very infrequently. My Dr prescribed fish oil and they went away. But now they're back and more frequent. I wore a Holter monitor for 24 hrs last week, and fortunately he says I do not have heart disease, just this electrical abnormality. But to be sure, he's sending me to a cardiologist. Meanwhile, he says it is nothing to worry about, but if untreated it could increase risk of stroke. I have doubled the fish oil intake (Dr recommended this). I'm hoping the cardiologist will agree with my Dr and simply prescribe a beta blocker which I hear really works.

I'm just curious to hear from others who may be in the same boat and what your experience has been. While I'm keeping the worry at bay, sometimes it's not so easy, when that fluttering sensation gets going. And have any of you discovered any tricks to stop the fluttering? Or do you just ride it out? I'm stopping the morning coffee, and am already only a very moderate consumer of alcohol.
Thanks!

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: atrial fibrillation / heart palpitations
« Reply #1 on: July 20, 2010, 11:38:06 PM »
Howdy Richie,

I went through something similar to what you describe a year ago. I did the Holter monitor for an entire four-day weekend, then did the whole cardio work up.

I had been having palpitations, or fluttering as you described it,  for no good reason and my doc was being thorough.

I wound up with a leaky mitral valve, but checked out otherwise.

I also take fish oil, I take 6,000 miligrams a day, mostly to help control my triglycerides. I think I am growing gills  ;)

I presume they already did the stress test on you and that came out OK, right?

I hope you problem turns out to be something small and easily corrected.

Keep us posted on how it goes.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Richy

  • Member
  • Posts: 10
Re: atrial fibrillation / heart palpitations
« Reply #2 on: July 21, 2010, 09:05:08 AM »
I have an appt with the cardiologist/electrophysiologist in 2 weeks. I hope the Holter report from my reg doc will be sufficient, but I'll do what he says. Wow, a 4-day weekend without being able to bathe? Or did you disconnect yourself for a quick shower? What about your leaky mitral? Anything you have to do for it? Thanks, Mark, for your caring input, Richy.

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: atrial fibrillation / heart palpitations
« Reply #3 on: July 21, 2010, 10:46:54 AM »
Yes, the glories of a sponge bath!  ::) It wasn't my idea of a great weekend, but I can't complain.

The leaky mitral valve is just one of those things. The doctor (cardiologist) said it most likely won't cause any problems and is pretty common for someone my age. I always groan when they say that. :P

I just keep plugging along. Let me know what the cardiologist says.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.